Wyoming, 2010

Hail in Wyoming, July 1, 2010

July 1, 2010 · NWS BYZ · 1 event in 1 county or zone

An isolated thunderstorm producing sub-severe hail moved across portions of Sheridan County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

An isolated thunderstorm producing sub-severe hail moved across portions of Sheridan County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Jul 1, 12:53 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 1, 12:53 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
153 PM MDT THU JUL 1 2010

.SHORT TERM...VALID FOR TDY AND FRI...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE CWA.
MODERATELY-HIGH INSTABILITY WILL GENERATE SCATTERED THUNDERSTORMS
ACROSS MUCH OF THE CWA. MODERATE DEEP-LAYER SHEAR WILL ALLOW
STORMS TO ORGANIZE. THE PRIMARY THREAT WILL BE LARGE HAIL. IF
STORMS CONGREGATE...DAMAGING WIND GUSTS WILL BECOME A THREAT. AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN SUPERCELL FORMATION.
HOWEVER...A NUMBER OF TORNADIC PARAMETERS APPEAR MINIMAL FOR
TODAY. BRS

.PREVIOUS DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS HAS SET UP THIS MORNING FROM
NORTHERN ROSEBUD COUNTY SOUTHWEST TO THE BEARTOOTH FOOTHILLS.
THUNDERSTORMS HAVE TAPPED ELEVATED INSTABILITY GENERALLY AROUND
500 J/KG. EXPECT BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WITH
THESE STORMS. PRECIPITATION WILL TRACK NORTHEAST THROUGH LATE
MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED FOR THIS AFTERNOON
THROUGH TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE. 12Z
NAM DEPICTS AROUND 2000 J/KG OF MLCAPE THIS AFTERNOON. 45-50 KTS
OF BULK SHEAR WILL ALLOW STORMS TO ORGANIZE. LARGE HAIL AND
STRONG WINDS WILL BE THE PRIMARY THREATS TODAY. STORMS WILL ABLE
TO PRODUCE VERY HEAVY RAIN GIVEN PWATS AROUND ONE INCH. AN
ISOLATED TORNADO CANNOT BE RULED OUT AS STORMS BECOME ORGANIZED.
HOWEVER...LOW-LEVEL SHEAR/HELICITY ARE EXPECTED TO BE MINIMAL.
LCLS ARE SOMEWHAT HIGH AND RANGE FROM 1500-2000 M. CONVECTION
SHOULD INITIATE OVER THE SOUTHWESTERN MOUNTAINS BY EARLY AFTERNOON
AS A SHORTWAVE APPROACHES THE CWA. CONVECTIVE INHIBITION IS
LARGELY GONE BY 2100Z SO WOULD EXPECT SCATTERED COVERAGE BY MID-
AFTERNOON. BRS

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST THIS AFTERNOON.
MODELS IN PRETTY GOOD AGREEMENT IN KEEPING SOME SORT OF TROUGH
FEATURE OVER THE REGION THROUGH MONDAY NIGHT KEEPING
TEMPERATURES COOLER THAN NORMAL FOR THIS TIME OF YEAR. THE
PRECIPITATION CHANCES DO NOT LOOK THAT GREAT AT THIS TIME AND
WILL MAINLY BE A COOLER TEMPERATURE EFFECT. DIFFERENCES SHOW UP
FROM TUESDAY AND BEYOND IN THE MODELS. THE GFS BUILDS IN A RIDGE
THROUGH THAT PERIOD WHERE THE ECMWF KEEPS THINGS MORE ZONAL AND
MORE UNSETTLED. SO HAVE KEPT THINGS FROM THE PREVIOUS FORECAST
GOING WITH TEMPS AROUND NORMAL FOR THE MOST PART AND FAIRLY DRY
UNTIL THINGS BECOME A BIT CLEARER. SOLUM

&&

.AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. VFR
CONDITIONS WILL PREVAIL. HOWEVER...EXPECT MVFR TO IFR CONDITIONS
IN AND NEAR ANY THUNDERSTORM. THE MOUNTAINS WILL BE OBSCURED AT
TIMES. SOLUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 089 060/091 058/073 053/081 054/079 053/078 055/083
    3/T 33/T    43/T    21/B    12/T    11/B    11/B
LVM 083 052/083 048/070 044/078 048/079 045/077 045/082
    4/T 43/T    54/T    11/B    12/T    11/B    11/B
HDN 093 059/095 056/073 054/083 055/081 055/080 054/084
    3/T 32/T    43/T    21/B    12/T    11/B    11/B
MLS 093 066/095 058/075 054/081 056/080 054/081 055/084
    3/T 32/T    43/T    31/B    12/T    11/U    11/U
4BQ 093 066/095 057/072 055/082 058/081 057/083 056/083
    3/T 32/T    43/T    31/B    12/T    11/B    11/U
BHK 093 063/095 056/074 053/079 055/078 057/078 055/083
    3/T 42/T    43/T    31/B    12/T    11/U    11/U
SHR 091 059/092 051/072 047/081 047/080 049/080 050/084
    2/T 33/T    33/T    21/B    12/T    11/B    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM MDT THIS
      EVENING FOR ZONES 28>32-34-35-38>42-56>58-63>68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jul 1, 12:59 PM MST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
159 PM MDT THU JUL 1 2010

MTZ028>042-056>058-063>068-WYZ098-099-022000-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
159 PM MDT THU JUL 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE FORECAST AREA
THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE STORMS COULD
BECOME SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH THIS
EVENING. STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA
FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME
SEVERE. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 1, 8:41 AM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
941 AM MDT THU JUL 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             15 ENE MELVILLE         46.18N 109.66W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0320 PM     TSTM WND GST     11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E60.00 MPH       SWEET GRASS        MT   TRAINED SPOTTER

0320 PM     HAIL             11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0340 PM     HAIL             4 SSW MELVILLE          46.05N 109.98W
06/30/2010  E1.00 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0343 PM     HAIL             1 N MELVILLE            46.11N 109.95W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   LAW ENFORCEMENT

0349 PM     HAIL             2 SSE MELVILLE          46.07N 109.94W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   LAW ENFORCEMENT

0440 PM     HAIL             12 ESE CLYDE PARK       45.82N 110.37W
06/30/2010  E1.75 INCH       PARK               MT   TRAINED SPOTTER

0442 PM     HAIL             SE CLYDE PARK           45.88N 110.61W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

0442 PM     HAIL             4 SE CLYDE PARK         45.84N 110.55W
06/30/2010  M1.50 INCH       PARK               MT   TRAINED SPOTTER

            BROKE WINDOWS.

0445 PM     HAIL             8 SE CLYDE PARK         45.80N 110.49W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

            40 MPH WINDS

0452 PM     HAIL             7 SE CLYDE PARK         45.81N 110.50W
06/30/2010  E1.50 INCH       PARK               MT   TRAINED SPOTTER

0500 PM     HAIL             W RANCHESTER            44.91N 107.16W
06/30/2010  E0.75 INCH       SHERIDAN           WY   TRAINED SPOTTER

0510 PM     HAIL             7 E RANCHESTER          44.91N 107.02W
06/30/2010  E1.00 INCH       SHERIDAN           WY   TRAINED SPOTTER

0510 PM     HAIL             7 E RANCHESTER          44.91N 107.02W
06/30/2010  E1.00 INCH       SHERIDAN           WY   TRAINED SPOTTER

0512 PM     HAIL             12 ESE CLYDE PARK       45.82N 110.37W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

            2ND WAVE OF STORMS

0520 PM     TSTM WND GST     11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E60.00 MPH       SWEET GRASS        MT   TRAINED SPOTTER

0520 PM     HAIL             6 N BIG TIMBER          45.92N 109.95W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   PUBLIC

            WINDOWS KNOCKED OUT OF TWO-STORY HOUSE. SUBARU VEHICLE
            GOT HAIL DAMAGE AND BROKEN WINDSHIELD.

0520 PM     HAIL             9 NNW BIG TIMBER        45.95N 110.02W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0610 PM     HAIL             ESE RIDGE               45.05N 105.02W
06/30/2010  E1.00 INCH       CARTER             MT   TRAINED SPOTTER

0615 PM     HAIL             5 S RYEGATE             46.23N 109.25W
06/30/2010  E1.75 INCH       GOLDEN VALLEY      MT   TRAINED SPOTTER

0615 PM     TSTM WND GST     5 S RYEGATE             46.23N 109.25W
06/30/2010  E60.00 MPH       GOLDEN VALLEY      MT   TRAINED SPOTTER

0622 PM     HAIL             5 NE RIDGE              45.10N 104.94W
06/30/2010  E0.88 INCH       CARTER             MT   TRAINED SPOTTER

0628 PM     TSTM WND DMG     5 NE RIDGE              45.10N 104.94W
06/30/2010                   CARTER             MT   TRAINED SPOTTER

            60 MPH WINDS WITH DOWN TREE BRANCHES

0630 PM     TSTM WND DMG     7 N ALZADA              45.12N 104.42W
06/30/2010                   CARTER             MT   PUBLIC

            CALLER REPORTED 60 X 64 SHED WAS PICKED UP AND DESTROYED
            BY ESTIMATED 75-80 MPH WINDS, SENDING IT ABOUT 3/4 OF A
            MILE AND SCATTERED DEBRIS IN ALL DIRECTIONS.

0712 PM     TSTM WND GST     1 NNE ALBION            45.20N 104.28W
06/30/2010  E60.00 MPH       CARTER             MT   TRAINED SPOTTER

0745 PM     TSTM WND GST     2 SSE MILES CITY        46.38N 105.83W
06/30/2010  E60.00 MPH       CUSTER             MT   TRAINED SPOTTER

            SEVERE WINDS DOWNED TREES 6.5 INCHES IN DIAMETER AT THE
            BASE. A BRANCH OF A FOOT IN DIAMETER AND ABOUT 7 FEET
            LONG FELL ACROSS SIDEWALK. TRAFFIC BARRIERS WERE BLOWN
            INTO A MAIN STREET INTERSECTION. POWER OUTAGES IN THE
            AREA AND MANY BRANCHES UP TO 3 INCHES IN DIAMETER ARE
            DOWN.

0800 PM     TSTM WND GST     17 SW MIZPAH            46.08N 105.52W
06/30/2010  E60.00 MPH       CUSTER             MT   TRAINED SPOTTER

&&

KLEWIS
Local storm report, Jul 1, 9:17 AM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
1017 AM MDT THU JUL 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             15 ENE MELVILLE         46.18N 109.66W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0320 PM     TSTM WND GST     11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E60.00 MPH       SWEET GRASS        MT   TRAINED SPOTTER

0320 PM     HAIL             11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0340 PM     HAIL             4 SSW MELVILLE          46.05N 109.98W
06/30/2010  E1.00 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0343 PM     HAIL             1 N MELVILLE            46.11N 109.95W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   LAW ENFORCEMENT

0349 PM     HAIL             2 SSE MELVILLE          46.07N 109.94W
06/30/2010  E0.75 INCH       SWEET GRASS        MT   LAW ENFORCEMENT

0440 PM     HAIL             12 ESE CLYDE PARK       45.82N 110.37W
06/30/2010  E1.75 INCH       PARK               MT   TRAINED SPOTTER

0442 PM     HAIL             4 SE CLYDE PARK         45.84N 110.55W
06/30/2010  M1.50 INCH       PARK               MT   TRAINED SPOTTER

            BROKE WINDOWS.

0442 PM     HAIL             SE CLYDE PARK           45.88N 110.61W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

0445 PM     HAIL             8 SE CLYDE PARK         45.80N 110.49W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

            40 MPH WINDS

0452 PM     HAIL             7 SE CLYDE PARK         45.81N 110.50W
06/30/2010  E1.50 INCH       PARK               MT   TRAINED SPOTTER

0500 PM     HAIL             W RANCHESTER            44.91N 107.16W
06/30/2010  E0.75 INCH       SHERIDAN           WY   TRAINED SPOTTER

0510 PM     HAIL             7 E RANCHESTER          44.91N 107.02W
06/30/2010  E1.00 INCH       SHERIDAN           WY   TRAINED SPOTTER

0510 PM     HAIL             7 E RANCHESTER          44.91N 107.02W
06/30/2010  E1.00 INCH       SHERIDAN           WY   TRAINED SPOTTER

0512 PM     HAIL             12 ESE CLYDE PARK       45.82N 110.37W
06/30/2010  E1.00 INCH       PARK               MT   TRAINED SPOTTER

            2ND WAVE OF STORMS

0520 PM     HAIL             9 NNW BIG TIMBER        45.95N 110.02W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   TRAINED SPOTTER

0520 PM     TSTM WND GST     11 N BIG TIMBER         45.99N 109.95W
06/30/2010  E60.00 MPH       SWEET GRASS        MT   TRAINED SPOTTER

0520 PM     HAIL             6 N BIG TIMBER          45.92N 109.95W
06/30/2010  E1.75 INCH       SWEET GRASS        MT   PUBLIC

            WINDOWS KNOCKED OUT OF TWO-STORY HOUSE. SUBARU VEHICLE
            GOT HAIL DAMAGE AND BROKEN WINDSHIELD.

0610 PM     HAIL             ESE RIDGE               45.05N 105.02W
06/30/2010  E1.00 INCH       CARTER             MT   TRAINED SPOTTER

0615 PM     HAIL             5 S RYEGATE             46.23N 109.25W
06/30/2010  E1.75 INCH       GOLDEN VALLEY      MT   TRAINED SPOTTER

0615 PM     TSTM WND GST     5 S RYEGATE             46.23N 109.25W
06/30/2010  E60.00 MPH       GOLDEN VALLEY      MT   TRAINED SPOTTER

0622 PM     HAIL             5 NE RIDGE              45.10N 104.94W
06/30/2010  E0.88 INCH       CARTER             MT   TRAINED SPOTTER

0628 PM     TSTM WND DMG     5 NE RIDGE              45.10N 104.94W
06/30/2010                   CARTER             MT   TRAINED SPOTTER

            60 MPH WINDS WITH DOWN TREE BRANCHES

0630 PM     TSTM WND DMG     7 N ALZADA              45.12N 104.42W
06/30/2010                   CARTER             MT   PUBLIC

            CALLER REPORTED 60 X 64 SHED WAS PICKED UP AND DESTROYED
            BY ESTIMATED 75-80 MPH WINDS, SENDING IT ABOUT 3/4 OF A
            MILE AND SCATTERED DEBRIS IN ALL DIRECTIONS.

0712 PM     TSTM WND GST     1 NNE ALBION            45.20N 104.28W
06/30/2010  E60.00 MPH       CARTER             MT   TRAINED SPOTTER

0745 PM     TSTM WND GST     2 SSE MILES CITY        46.38N 105.83W
06/30/2010  E60.00 MPH       CUSTER             MT   TRAINED SPOTTER

            SEVERE WINDS DOWNED TREES 6.5 INCHES IN DIAMETER AT THE
            BASE. A BRANCH OF A FOOT IN DIAMETER AND ABOUT 7 FEET
            LONG FELL ACROSS SIDEWALK. TRAFFIC BARRIERS WERE BLOWN
            INTO A MAIN STREET INTERSECTION. POWER OUTAGES IN THE
            AREA AND MANY BRANCHES UP TO 3 INCHES IN DIAMETER ARE
            DOWN.

0800 PM     TSTM WND GST     17 SW MIZPAH            46.08N 105.52W
06/30/2010  E60.00 MPH       CUSTER             MT   TRAINED SPOTTER

&&

KLEWIS
Special weather statement, Jul 1, 9:27 AM MST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1027 AM MDT THU JUL 1 2010

MTZ067-011730-
ABSAROKA/BEARTOOTH MOUNTAINS MT-
1027 AM MDT THU JUL 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN
STILLWATER...SOUTHERN PARK AND SOUTHWESTERN SWEET GRASS COUNTIES
UNTIL 1130 AM MDT...

AT 1025 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF GARDINER...OR 35 MILES SOUTH
OF LIVINGSTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  RURAL CENTRAL PARK COUNTY...
  RURAL SOUTHWESTERN SWEET GRASS COUNTY...
  RURAL EASTERN PARK COUNTY...
  RURAL SOUTHWESTERN STILLWATER COUNTY...

LAT...LON 4520 11083 4555 11022 4553 11023 4552 11020
      4557 11019 4557 11016 4537 10995 4509 11072
TIME...MOT...LOC 1627Z 235DEG 32KT 4517 11070
Special weather statement, Jul 1, 1:00 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
200 PM MDT THU JUL 1 2010

MTZ040-041-065-068-012100-
CRAZY MOUNTAINS MT-LIVINGSTON AREA MT-NORTHERN PARK MT-NORTHERN SWEET
GRASS MT-
200 PM MDT THU JUL 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK AND WESTERN SWEET
GRASS COUNTIES UNTIL 300 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LIVINGSTON...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. SOME WEAK ROTATION HAS ALSO BEEN DETECTED
WITH THIS STORM.

THIS STORM WILL BE NEAR...
CLYDE PARK AROUND 215 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4573 11081 4576 11082 4611 11035 4582 11012
      4561 11075 4562 11077 4563 11076 4566 11081
      4572 11083
TIME...MOT...LOC 1959Z 226DEG 26KT 4575 11064

The radar

The Billings radar (KBLX), 228 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
July 1, 2:01 PM MST
Where
Sheridan County, 4.42 mi SE of Clearmont
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.590, -106.310

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242132.